I went to Planned Parenthood complaining of pain and itching in my lower stomach, cervix, and vagina. I had previously thought it was a yeast infection so I had treated myself with the generic of Monostat and it did not go away. At the clinic they performed an exam and took a bunch of cultutres. They diagnosed me with PID. The chlamydia and gonorrhea tests came back negative. They gave me a Rocefin shot and put me on doxyclycline 100 mg for 14 days. The doxyclycline made me feel like I was dying. I have ulcerative colitis and in currently in remission, but not sure if that affects how the doxycycline affects me. Anyway, I called the clinic and they told me to stop taking the doxycycline and that I should be okay. I am still having alot of pelvic pain and am not sure the inflammation is gone. I do not think I can continue to take the doxycycline and function normally, it made me so sick. Also, they still have not told me what caused the PID, waiting for the results. Should I go to the hospital to get IV antibiotics or is it okay to just stop taking them. I have been on them for 6 days.
Gone to Planned Parenthood and got diagnosed with PID. Antibiotics making me very sick. Have a low grade temp- 99.6. They told me to stop taking the antibiotics, but not sure about that. Still in alot of pain. Should I go to the hospital?
how long ago was this?
I went in for the examination on Saturday June 18, so last Saturday. They gave me the examination and diagnosed me with PID. Then gave me the Rocefin shot and started me on the doxycycline- 100 mg twice a day- for 14 days. They said just in case I had an STD. My chlamydia and gonarrhea tests both came back negative. So I have no idea what caused it. Have been on the doxy for 6 days now and it is not well tolerated.
You do not and did not have PID. PID is caused by chlamydia and gonorrhea...chlamydia being the most common. In fact, you really might have a couple of things going on. I agree the itching might be from yeast, but it could also be from a reaction to something...so, something like contact dermatitis. Now, having UC makes a big difference here because in light of your symptoms, negative cultures and lack of improvement on antibiotics...I think this might be a bowel problem.
Now I have to assume they did a pregnancy test and ultrasound too..because you have to exclude pregnancy, ectopic pregnancy and ovarian torsion.
So, if you are in great pain..I don't think the antibiotics did anything for you..so, that means it's been going on for a week and yes, I think it is time to have a thorough work up. If that means going to the hospital because you don't have access to a family doctor then go to the hospital.
I'm happy to answer follow up questions as needed, but remember to click 'accept'.thank you so much.Dr. Pfeiffer
Could it also be gardnella or e coli?
you can get that in the vagina, but extremely rare to see in the abdomen..
e. coli possibly, but you would be very very ill.